Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2012, 10:27 PM MDT for Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2012, 10:27 PM MDT (04:27 UTC)
- Expired
- Jun 19, 2012, 11:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 118 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:30 PM MDT | TSTM WND GST 58 | Torrington, WY | |
| Jun 19, 10:35 PM MDT | HAIL 0.5 | Torrington, WY | DIME SIZE HAIL FALLING. |
| Jun 19, 10:39 PM MDT | HAIL 0.75 | Torrington, WY | PEAS TO PENNIES. HEAVY RAIN AND WIND GUSTS TO 45 MPH |
| Jun 19, 10:40 PM MDT | HAIL 1 | Torrington, WY | |
| Jun 19, 10:48 PM MDT | HAIL 1.5 | Torrington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WUUS55 KCYS 200427
SVRCYS
NEC165-WYC015-200515-
/O.NEW.KCYS.SV.W.0053.120620T0427Z-120620T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 PM MDT TUE JUN 19 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 1115 PM MDT
* AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF VETERAN...OR 7 MILES SOUTHWEST OF TORRINGTON...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TORRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4200 10396 4200 10405 4198 10406 4195 10427
4207 10440 4235 10395 4203 10375
TIME...MOT...LOC 0427Z 230DEG 28KT 4203 10429
WIND...HAIL 60MPH 1.00IN
$$
HAHN3 follow-up statements
337
WWUS55 KCYS 200431
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 PM MDT TUE JUN 19 2012
NEC165-WYC015-200515-
/O.CON.KCYS.SV.W.0053.000000T0000Z-120620T0515Z/
GOSHEN WY-SIOUX NE-
1031 PM MDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 1115 PM MDT...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TORRINGTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4200 10396 4200 10405 4197 10423 4208 10435
4235 10395 4203 10375
TIME...MOT...LOC 0431Z 230DEG 28KT 4205 10426
WIND...HAIL 60MPH 1.75IN
$$
HAHN713 WWUS55 KCYS 200445 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1045 PM MDT TUE JUN 19 2012 NEC165-WYC015-200515- /O.CON.KCYS.SV.W.0053.000000T0000Z-120620T0515Z/ GOSHEN WY-SIOUX NE- 1045 PM MDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 1115 PM MDT... AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING NORTHEAST AT 30 MPH. IN ADDITION...AT 1040 PM QUARTER SIZED HAIL WAS REPORTED IN TORRINGTON WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN GOSHEN AND SOUTHWESTERN SIOUX COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4202 10414 4212 10425 4235 10395 4203 10375 TIME...MOT...LOC 0445Z 233DEG 24KT 4208 10413 WIND...HAIL 60MPH 1.00IN $$ HAHN
942 WWUS55 KCYS 200459 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1059 PM MDT TUE JUN 19 2012 WYC015-200509- /O.CAN.KCYS.SV.W.0053.000000T0000Z-120620T0515Z/ GOSHEN WY- 1059 PM MDT TUE JUN 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GOSHEN COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4206 10377 4208 10403 4217 10405 4227 10392 TIME...MOT...LOC 0459Z 250DEG 33KT 4212 10394 $$ NEC165-200515- /O.CON.KCYS.SV.W.0053.000000T0000Z-120620T0515Z/ SIOUX NE- 1059 PM MDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX COUNTY UNTIL 1115 PM MDT... AT 1057 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTH OF MORRILL...OR 12 MILES EAST OF TORRINGTON...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN SIOUX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4206 10377 4208 10403 4217 10405 4227 10392 TIME...MOT...LOC 0459Z 250DEG 33KT 4212 10394 WIND...HAIL <50MPH 1.00IN $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:01 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 19, 9:01 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MDT TUE JUN 19 2012 .UPDATE... EVENING WATER VAPOR IMAGERY AND 00Z UPPER AIR DATA SHOWED A SHORTWAVE MOVING EAST THROUGH SOUTHERN IDAHO AND NORTHERN UTAH. THIS FEATURE WILL EVENTUALLY MOVE THROUGH WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE OVERNIGHT PERIOD AND ENHANCE THE SYNOPTIC SCALE LIFT FOR CONVECTION. A SURFACE TROUGH...VISIBLE IN SATELLITE AND RADAR REFLECTIVITY...WAS ADVANCING EAST ACROSS THE CENTRAL AND SOUTHERN LARAMIE RANGE. SCATTERED HIGH-BASED SHOWERS AND TSTORMS WERE DEVELOPING RAPIDLY ALONG AND EAST OF THE LARAMIE RANGE...SOME PRODUCING FREQUENT LIGHTNING AND BRIEF MODERATE TO HEAVY RAIN. EXPECT THE BULK OF THE CONVECTION TO PUSH EAST FROM THE SOUTHEAST WYOMING PLAINS INTO NORTHERN AND CENTRAL PORTIONS OF THE NEBRASKA PANHANDLE TONIGHT. WINDS WERE EASTERLY 10-20 KT EAST OF THE TROUGH AND NORTHWESTERLY 15-25 KT AND GUSTY TO THE WEST. RELATIVE HUMIDITIES HAVE BEEN SLOWLY RECOVERING WEST OF THE LARAMIE RANGE WITH VALUES ABOVE 15 PERCENT TO THE EAST. ALLOWED THE RED FLAG WARNING TO EXPIRE AT 9 PM. && .PREV DISCUSSION... /ISSUED 550 PM MDT TUE JUN 19 2012/ AVIATION...00Z TAF ISSUANCE... MAIN AVIATION CONCERN TONIGHT WILL BE WITH THE MID-EVENING THROUGH OVERNIGHT SHOWER AND THUNDERSTORM POTENTIAL ACROSS MAINLY WESTERN NEBRASKA AIRFIELDS. A STRONG DISTURBANCE WILL APPROACH THE AREA TONIGHT AND INTERACT WITH A NEARLY STATIONARY SURFACE FRONT TO PRODUCE THESE ISOLATED TO SCATTERED LATE EVENING AND OVERNIGHT CONVECTION. FOR NOW KEPT THE IDEA OF VCTS GOING AT ALL OF THE EASTERN PLAIN AIRPORTS AND WILL CONTINUE TO MONITOR ITS DEVELOPMENT THIS EVENING. RESIDUAL MOISTURE AND CONTINUED UPSLOPE FLOW SHOULD PRODUCE MVFR OR EVEN LOCALLY IFR CIGS BETWEEN 08-14Z. THESE WILL LIFT AS THE UPSLOPE FLOW BREAKS DOWN ON WEDNESDAY. PREV DISCUSSION... /ISSUED 341 PM MDT TUE JUN 19 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY...TEMPERATURES HAVE BEEN COOLER TODAY AND THE LOW LEVEL MOISTURE HAS BEEN MUCH HIGHER OVER THE PANHANDLE. ALSO...GUSTY NORTHERLY SURFACE WINDS WILL CONTINUE AS HIGH AS 35 MPH THROUGH THE EARLY EVENING. A SHORTWAVE TROUGH CURRENTLY UPSTREAM OF THE CWA WILL MOVE EAST AND ACROSS THE REGION THROUGH EARLY AFTERNOON WEDNESDAY. THE FEATURE...THE ASSOCIATED 250 MB JET...MID LEVEL CONVERGENCE AND THE AVAILABLE LOW LEVEL MOISTURE SHOULD COMBINE TO PRODUCE SOME SHOWERS AND STORMS OVER THE EAST PART OF THE CWA TONIGHT AND INTO WEDNESDAY MORNING. MODELS CONTINUE TO DEPICT QPF DEVELOPING THIS EVENING AND MAY HAVE A CLOSER TO 03Z START TIME AS THE DYNAMICS APPROACH. MID LEVEL LAPSE RATES WILL BE FAIRLY STEEP AT LEAST THROUGH EARLY TONIGHT. AS OF EARLY THIS AFTERNOON...THE AIR MASS REMAINS VERY DRY AND CUMULUS HAS BEEN SLOW TO FORM. HEIGHTS ALOFT REBUILD OVER THE ROCKIES STARTING WEDNESDAY AFTERNOON. BY 00Z FRIDAY THE RIDGE AXIS WILL BE OVER WESTERN WYOMING. SURFACE HIGH PRESSURE MOVES OVER THE CWA WEDNESDAY NIGHT AND THEN MOVES EAST AND OVER THE PLAINS ON THURSDAY. TEMPERATURES WILL BE COOLER ON WEDNESDAY AND THEN WARM FOR THURSDAY AS THE 700 MB READINGS INCREASE TO 10C TO 14Z OVER SOUTHEAST WYOMING. THE ATMOSPHERE DRIES FOR WEDNESDAY AND WEDNESDAY NIGHT OVER THE CWA. THE LOW LEVEL MOISTURE INCREASES ON THURSDAY IN THE BOUNDARY LAYER RETURN FLOW. IN ADDITION...THE LOW LEVEL THETA E RIDGE AXIS DEVELOPS OVER FAR EASTERN WYOMING. WILL KEEP THE FORECAST DRY FOR NOW AS THE ONLY FORCING WILL BE WEAK LOW LEVEL CONVERGENCE ALONG THE MOUNTAINS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...A STRONG UPPER LOW OVER THE PACIFIC NORTHWEST AND A SECOND LOW OVER SOUTHEASTERN CANADA WILL BECOME QUASI-STATIONARY THROUGH THE PERIOD...WITH A HIGH AMPLITUDE RIDGE BUILDING OVER THE CENTRAL US IN BETWEEN. WITH THIS PATTERN SETTING UP...SHOULD BE VERY HOT ACROSS THE CWA WITH 80S...90S AND A FEW 100S FOR MAX TEMPS EACH DAY. INITIALLY...A SHORTWAVE MOVING ACROSS THE CWA ON FRIDAY WILL DEVELOP A LEE SIDE TROUGH AND SFC LOW TO THE EAST. WITH THE TIGHTENING PRESSURE GRADIENT DEVELOPING...WILL SEE MODERATE AND GUSTY WESTERLY WINDS DEVELOP IN THE AFTERNOON ACROSS SOUTHEAST WYOMING. THIS WILL COMBINE WITH VERY DRY CONDITIONS TO LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY ACROSS SOUTHEAST WYOMING. BREEZY CONDITIONS WILL PERSIST ON SATURDAY AND SUNDAY BUT MORE LLVL MOISTURE SHOULD BE AVAILABLE AS HIGH PRESSURE BUILDS ACROSS THE EASTERN PLAINS AND LLVL WINDS HERE BECOME EASTERLY. THEN FLOW ALOFT WILL BECOME MORE SOUTHWEST WITH THE BUILDING RIDGE...AND SHOULD BRING UP SOME MONSOONAL MOISTURE. EXPECT AFTERNOON AND EVENING CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY IN THIS PATTERN. && FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING OVER MUCH OF SOUTHEAST WYOMING. A RED FLAG WARNING REMAINS IN EFFECT FOR THAT PART OF THE CWA DUE TO THE WARM...DRY AND BREEZY WEATHER. SOME SHOWERS AND THUNDERSTORMS WILL AFFECT THE EAST PART OF THE CWA THIS EVENING AND INTO WEDNESDAY MORNING. THEN COOLER AND LESS WINDY WEATHER WILL AFFECT THE CWA WEDNESDAY AND WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE MOVES OVER THE REGION. WARMER...BREEZY AND STILL DRY WEATHER WILL RETURN TO THE CWA THURSDAY. THEN CRITICAL FIRE WEATHER DAYS STILL WILL BE LIKELY OVER MUCH OF THE CWA FRIDAY AND SATURDAY. THOSE DAYS WILL BE VERY WARM...DRY AND WINDY. MID AND UPPER LEVEL MOISTURE RETURNS TO THE REGION SUNDAY AND EARLY NEXT WEEK. INITIALLY THIS MAY YIELD DRY THUNDERSTORMS AND MORE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...WEILAND LONG TERM...MAZUR AVIATION...HAHN UPDATE...JAMSKI
Hazardous weather outlook, Jun 19, 9:15 PM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 915 PM MDT TUE JUN 19 2012 WYZ101>119-201215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 915 PM MDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND EAST OF THE LARAMIE RANGE THROUGH MIDNIGHT BEFORE MOVING EAST INTO WESTERN NEBRASKA. BRIEF GUSTY WINDS TO 45 MPH...BRIEF MODERATE TO HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING WILL OCCUR WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WESTERLY WINDS AND HOT TEMPERATURES WILL RETURN FRIDAY AND SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BOTH DAYS WITH AFTERNOON HUMIDITIES FALLING INTO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 915 PM MDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP RAPIDLY AND MOVE ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE. BRIEF GUSTY WINDS TO 45 MPH...BRIEF MODERATE TO HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING WILL OCCUR WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Jun 19, 5:48 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT TUE JUN 19 2012 WYZ110-200200- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 548 PM MDT TUE JUN 19 2012 ...STRONG AND GUSTY WESTERLY WINDS AFFECTING THE NORTH SNOWY RANGE FOOTHILLS... SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE WIND CORRIDOR BETWEEN LARAMIE AND RAWLINS THROUGH EARLY THIS EVENING. THIS INCLUDES INTERSTATE 80 AS WELL AS THE FOLLOWING LOCATIONS...ELK MOUNTAIN...ARLINGTON...HALLECK RIDGE...WAGONHOUND AND DANA RIDGE. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH BETWEEN LARAMIE AND RAWLINS. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. JAMSKI
Special weather statement, Jun 19, 9:20 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MDT TUE JUN 19 2012
NEZ002-200345-
DAWES NE-
920 PM MDT TUE JUN 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
945 PM MDT...
AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR 9 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHADRON...
CHADRON AIRPORT...
&&
LAT...LON 4294 10280 4271 10313 4280 10326 4301 10313
4301 10292
TIME...MOT...LOC 0321Z 219DEG 18KT 4280 10314
HAHNSpecial weather statement, Jun 19, 10:20 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 PM MDT TUE JUN 19 2012
WYZ108-200445-
GOSHEN COUNTY WY-
1020 PM MDT TUE JUN 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSHEN COUNTY UNTIL
1045 PM MDT...
AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VETERAN...OR 11 MILES SOUTHWEST OF
TORRINGTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LINGLE...
PRAIRIE CENTER...
HWY 85 AT DRY RAWHIDE CREEK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4252 10427 4259 10407 4220 10408 4191 10434
4205 10450
TIME...MOT...LOC 0421Z 216DEG 35KT 4204 10434
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:20 PM MDT | Special Weather Statement | CYS | Dawes | 25 min |
| Jun 19, 10:50 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 25 min |
| Jun 19, 10:56 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 34 min |
| Jun 19, 10:57 PM MDT | Areal Flood Advisory | CYS | Sioux | 3 hr |
| Jun 19, 11:10 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 50 min |
| Jun 19, 11:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 41 min |
| Jun 19, 11:39 PM MDT | Special Weather Statement | CYS | Box Butte | 21 min |
| Jun 19, 11:59 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 31 min |
| Jun 20, 12:08 AM MDT | Special Weather Statement | CYS | Morrill | 67 min |
| Jun 20, 1:47 AM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 58 min |
| Jun 19, 10:20 PM MDT | Special Weather Statement | CYS | Goshen | 25 min |
| Jun 20, 3:11 PM MDT | Fire Weather Watch | CYS | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.